MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404209
Medical Device Problem Codes Collapse (1099); Inflation Problem (1310); Mechanical Problem (1384); Use of Device Problem (1670); Air/Gas in Device (4062)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Scar Tissue (2060)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician noted that the pump was completely compressed and would not recoil.The physician suspected a significant accumulation of air within the system, and it was noted that there was a possibility the reservoir had not been properly prepped.Additionally, during the revision procedure, the device was not fully inspected due to patient complications and hemorrhage.Therefore, the device was explanted, and a tactra device was successfully implanted.There were no further patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, it cannot be confirmed what the cause of the air in system/ component, mechanical issue, inflation issue, collapsed/dimpled/flat, and use of device issue was.Based on the device history record (dhr), the device was confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.The reported patient symptom of hemorrhage is a known risk associated with this device type and indicated as such in the instructions for use.Without a returned product available for analysis and based on this investigation, a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established was selected.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician noted that the pump was completely compressed and would not recoil.The physician suspected a significant accumulation of air within the system, and it was noted that there was a possibility the reservoir had not been properly prepped.The physician noted the ipp was scarred significantly in the scrotal area requiring lysis of adhesions to gain access to the bilateral corpora cavernosum.The cylinders and pump were explanted intact.However, after removing the reservoir, uncontrolled bleeding occurred from the posterior to the rectus muscle.Vascular surgery was consulted to help control the bleeding.The iliac vessels deep and lateral to the area that was bleeding were ligated with a 4-0 prolene stitch.Once the bleeding was controlled and patient resuscitated, a tactra malleable implant was placed.The patient was then transferred to the intensive care unit where he received transfusion of red blood cells, fresh frozen plasma, albumin and iv fluids.After performing a ct, a hematoma was observed in the right rectus sheath.There were no further patient complications.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction to field h6: device codes.Correction to field h6: impact codes.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, it cannot be confirmed what the cause of the air in system/ component, mechanical issue, collapsed/dimpled/flat, and use of device issue was.Based on the device history record (dhr), the device was confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.The reported patient symptom of hemorrhage is a known risk associated with this device type and indicated as such in the instructions for use.Without a returned product available for analysis and based on this investigation, a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established was selected.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician noted that the pump was completely compressed and would not recoil.The physician suspected a significant accumulation of air within the system, and it was noted that there was a possibility the reservoir had not been properly prepped.The physician noted the ipp was scarred significantly in the scrotal area requiring lysis of adhesions to gain access to the bilateral corpora cavernosum.The cylinders and pump were explanted intact.However, after removing the reservoir, uncontrolled bleeding occurred from the posterior to the rectus muscle.Vascular surgery was consulted to help control the bleeding.The iliac vessels deep and lateral to the area that was bleeding were ligated with a 4.0 prolene stitch.Once the bleeding was controlled and patient resuscitated, a tactra malleable implant was placed.The patient was then transferred to the intensive care unit where he received transfusion of red blood cells, fresh frozen plasma, albumin and iv fluids.After performing a ct, a hematoma was observed in the right rectus sheath.There were no further patient complications.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, it cannot be confirmed what the cause of the air in system/ component, mechanical issue, collapsed/dimpled/flat, and use of device issue was.Based on the device history record (dhr), the device was confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.The reported patient symptom of hemorrhage is a known risk associated with this device type and indicated as such in the instructions for use.Without a returned product available for analysis and based on this investigation, a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established was selected.
 
Event or Problem Description

Brand Name
MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23751630
Report Number2124215-2025-87085
Device Sequence Number9321380
Product Code JCW
UDI-Device Identifier00878953003351
UDI-Public(01)00878953003351(17)261212(10)1100642732
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404209
Device Catalogue Number72404209
Device Lot Number1100642732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/19/2025
12/22/2025
01/22/2026
02/13/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/13/2026
01/21/2026
02/12/2026
02/27/2026
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age48 YR
Patient SexMale
Patient Weight115 KG